Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 5, 2009, 3:42 PM MST for Cibola County, McKinley County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2009, 3:42 PM MST (22:42 UTC)
- Expired
- Sep 5, 2009, 5:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cibola County, NM, McKinley County, NM
The radar
The Albuquerque radar (KABX), 163 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 052242
FFWABQ
NMC006-031-060045-
/O.NEW.KABQ.FF.W.0025.090905T2242Z-090906T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT SAT SEP 5 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
SOUTH CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 645 PM MDT
* AT 439 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN
CONTINUING FROM PERSISTENT THUNDERSTORMS EXTENDING FROM GALLUP
THROUGH RAMAH AND PINEDALE AND OVER THE ZUNI MOUNTAINS. RAINFALL
RATES IN EXCESS OF ONE INCH AN HOUR WERE INDICATED BY RADAR OVER
THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
&&
LAT...LON 3556 10888 3559 10836 3487 10820 3478 10850
3513 10888
$$1 follow-up statement
000
WGUS75 KABQ 060018
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT SAT SEP 5 2009
NMC006-031-060045-
/O.CON.KABQ.FF.W.0025.000000T0000Z-090906T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKINLEY-CIBOLA-
618 PM MDT SAT SEP 5 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL
CIBOLA AND SOUTH CENTRAL MCKINLEY COUNTIES...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF GALLUP TO 8 MILES
SOUTH OF GALLUP...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
RAMAH...
MCGAFFEY...
FORT WINGATE...
EL MORRO...
COOLIDGE...
CHURCH ROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.
DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.
&&
LAT...LON 3556 10888 3559 10836 3487 10820 3478 10850
3513 10888
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:51 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 5, 1:51 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT SAT SEP 5 2009 .DISCUSSION... ACTIVE WEATHER TO CONTINUE FOR THE NEXT FEW DAYS ACROSS THE LAND OF ENCHANTMENT. AS EXPECTED...SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE HIGH TERRAIN BY LATE MORNING. THE COLLISION OF OUTFLOW BOUNDARIES WILL CONTINUE TO BE A FOCUS FOR NEW THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. ISOLATED TO SCATTERED SHOWERS AND PERHAPS A THUNDERSTORMS OR TWO MAY CONTINUE OVERNIGHT ACROSS THE WEST AS SOME WEAK INSTABILITY REMAINS IN PLACE. OTHERWISE...CLOUD COVER SHOULD KEEP TEMPERATURES A FEW DEGREES WARMER THAN LAST NIGHT ACROSS MOST AREAS. WEAK RIDGE TO REMAIN IN PLACE ON SUNDAY...THOUGH BOTH NAM AND GFS SUGGESTING A WEAK UPPER LEVEL DISTURBANCE TO MOVE OVER THE TOP OF THE RIDGE ACROSS WESTERN AND NORTHERN NM. THIS SHOULD AID IN THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING HOURS ACROSS THE HIGHER TERRAIN. MEANWHILE...AT THE SURFACE...A SURFACE LOW WILL SET UP OVER SOUTHEAST COLORADO AND THE TROUGH AXIS/MOISTURE GRADIENT IS EXPECTED TO EXTEND SOUTHWARD ACROSS THE PLAINS. HAVE INCREASED POPS ACROSS THE EAST TO ACCOUNT FOR THIS FEATURE. BY MONDAY...THE NAM...GFS...AND ECMWF SHOWING VERY DISSIMILAR UPPER AIR PATTERNS OVER NM. HOWEVER...FURTHER NORTH...UPPER LEVEL TROUGH WILL MOVE EASTWARD ACROSS THE NORTHERN ROCKIES. EXPECT SOME PVA ASSOCIATED WITH THIS FEATURE TO CROSS NM...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. MOISTURE WILL CONTINUE TO BE RECYCLED ON TUESDAY AS THE UPPER HIGH REORGANIZES OVER THE STATE. A BACK DOOR COLD FRONT WILL ENTER THE STATE ON WEDNESDAY AS UPPER HIGH SHIFTS WESTWARD. AS THE FRONT PROGRESSES THROUGH THE EASTERN PLAINS WEDNESDAY NIGHT...IT WILL BE A FOCUS FOR SHRA/TSTMS. FRONTAL TIMING DEPICTED HERE RESEMBLES THAT OF THE GFS...AND IT SHOULD BE NOTED THAT THE ECMWF IS MUCH FASTER. REGARDLESS...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN SHOULD BE ACTIVE ON THURSDAY WITH LOW LEVEL EASTERLY FLOW BEHIND THE FRONT. 34 && .AVIATION... THE AXIS OF SHRA/TSRA HAS MOVED TO THE WESTERN AND NORTHERN THIRD OF NM TODAY. CURRENT RADAR TRENDS AND SHORT-TERM MODEL GUIDANCE SUPPORT CONFIDENCE FOR TEMPOS AT KFMN...KGUP...KABQ...AND KSAF THROUGH AROUND 02Z. WEAK STORM MOTIONS AND MEAGER DEVELOPMENT OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MTS PROVIDES LESS CONFIDENCE AT KLVS HOWEVER STORMS THE PAST FEW DAYS HAVE MANAGED TO DRIFT OVER THE SITE. LESS INSTABILITY OVER THE PLAINS FAVORS ONLY CB AT KTCC/KROW DUE TO LESS CERTAINTY FOR STORM DEVELOPMENT. ANY ACTIVITY OVER THE WEST HAS THE POTENTIAL TO PRODUCE MVFR CIGS TO 030 AND VSBYS TO NEAR 3SM WITH A FEW ISOLD SPOTS EXPERIENCING IFR DIRECTLY BENEATH STORM CELLS. SHRA/ TSRA WILL LIKELY DISSIPATE ACROSS CENTRAL AREAS WHILE THE WEST MAY STAY ACTIVE THRU 09Z...BEFORE DISSIPATING TO MID LEVEL CLOUD DECK. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER && .FIRE WEATHER... WETTING RAINFALL OVER THE PAST SEVERAL DAYS PARTICULARLY WITHIN THE HIGHER TERRAIN HAS CONTINUED TODAY. BARTLEY RAWS HAS ALREADY PICKED UP 0.65 INCHES...BRUSHY MT 0.33...COYOTE 0.13...OAK FLATS 0.11...AND QUEMAZON 0.10. THE BEST CHANCE FOR SCT TO NMRS SHRA/TSRA WILL BE OVER THE SW AND WEST CENTRAL MTS...INCLUDING THE CHUSKAS...EAST INTO THE LOWER/MIDDLE RIO GRANDE VALLEY THIS EVENING. RH RECOVERIES AS A RESULT WILL BE VERY GOOD/EXCELLENT OVERNIGHT WITH DAYTIME RH VALUES TOMORROW ONLY FALLING INTO THE 30-40 PCT RANGE. HAINES VALUES HAVE FALLEN INTO THE 2-3 RANGE AND WILL REMAIN THERE THROUGH AT LEAST EARLY NEXT WEEK. EXPECT SHRA/TSRA TO CONTINUE SUNDAY ACROSS WESTERN/CENTRAL AREAS AS AN UPPER LEVEL SHORTWAVE SLIDES EAST ACROSS THE AREA. THE UPPER RIDGE WILL REORGANIZE OVER TX MONDAY INTO WEDNESDAY AS A LARGER SCALE UPPER TROUGH SLIDES ACROSS THE NORTHERN ROCKIES. THIS WILL CONTINUE SHRA/ TSRA INTO AT LEAST TUESDAY WITH A FOCUS MORE TOWARD CENTRAL/EASTERN AREAS. DAYTIME RH VALUES WILL REMAIN IN THE 25-40 PCT RANGE ALONG WITH GOOD TO EXCELLENT RH RECOVERIES. THE RIDGE WILL ATTEMPT TO SLIDE WEST AGAIN ACROSS NM WEDNESDAY ALLOWING NORTH TO NORTHWEST FLOW TO REDEVELOP OVER THE STATE THURSDAY/FRIDAY. MODELS INDICATE A POOL OF DRY AIR ASSCD WITH NW FLOW IN THIS PATTERN THEREFORE EXPECT MUCH COOLER OVERNIGHT LOWS AND DRIER MIN RH VALUES BY THE END OF THE WEEK. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 84 56 84 / 40 30 30 20 DULCE........................... 47 77 46 77 / 40 50 30 30 CUBA............................ 47 76 48 75 / 30 50 30 30 GALLUP.......................... 50 78 49 79 / 40 40 30 30 EL MORRO........................ 49 75 47 75 / 40 50 30 30 GRANTS.......................... 47 78 47 79 / 30 40 30 30 QUEMADO......................... 50 77 51 78 / 30 50 30 40 GLENWOOD........................ 56 84 56 84 / 30 40 20 30 CHAMA........................... 43 73 43 74 / 40 50 30 30 LOS ALAMOS...................... 50 76 50 76 / 30 30 20 30 PECOS........................... 47 77 50 76 / 20 30 30 30 CERRO/QUESTA.................... 44 74 45 75 / 30 40 20 40 RED RIVER....................... 39 68 40 69 / 30 60 30 40 ANGEL FIRE...................... 38 70 39 69 / 30 60 30 40 TAOS............................ 46 77 47 78 / 30 40 20 30 ESPANOLA........................ 51 84 50 84 / 20 30 20 30 SANTA FE........................ 48 80 53 79 / 20 30 20 30 SANTA FE AIRPORT................ 51 81 53 81 / 20 20 20 30 ALBUQUERQUE FOOTHILLS........... 57 81 58 81 / 20 20 20 30 ALBUQUERQUE HEIGHTS............. 61 83 62 82 / 20 20 20 20 ALBUQUERQUE VALLEY.............. 58 84 59 83 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 59 83 60 82 / 20 20 20 20 LOS LUNAS....................... 57 84 59 83 / 20 20 20 20 RIO RANCHO...................... 59 82 61 82 / 20 20 20 20 SOCORRO......................... 58 83 59 83 / 20 30 20 20 SANDIA PARK/CEDAR CREST......... 47 74 47 75 / 20 20 20 30 MORIARTY/ESTANCIA............... 50 79 51 81 / 20 20 20 30 CLINES CORNERS.................. 51 77 52 77 / 20 20 30 30 GRAN QUIVIRA.................... 54 78 52 79 / 20 20 20 30 CARRIZOZO....................... 56 81 56 81 / 10 20 10 30 RUIDOSO......................... 50 74 51 73 / 10 30 10 30 CAPULIN......................... 48 77 48 78 / 30 30 30 30 RATON........................... 48 81 50 83 / 30 30 30 30 LAS VEGAS....................... 47 77 49 79 / 30 30 30 30 CLAYTON......................... 57 86 58 87 / 20 10 10 20 ROY............................. 55 80 56 82 / 20 20 20 30 CONCHAS......................... 59 89 61 89 / 10 10 10 20 SANTA ROSA...................... 58 85 56 87 / 10 20 10 20 TUCUMCARI....................... 60 88 61 88 / 10 10 10 20 CLOVIS.......................... 58 84 59 86 / 10 10 10 20 PORTALES........................ 59 85 60 87 / 10 10 10 20 FORT SUMNER..................... 60 86 60 88 / 10 10 10 20 ROSWELL......................... 60 87 63 88 / 10 10 10 20 PICACHO......................... 55 83 56 83 / 10 20 10 20 ELK............................. 49 78 51 77 / 10 20 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/GUYER
Hazardous weather outlook, Sep 5, 4:11 AM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 511 AM MDT SAT SEP 5 2009 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 511 AM MDT SAT SEP 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER THE CENTRAL MOUNTAIN CHAIN...THE SANGRE DE CRISTO MOUNTAINS...AND THE CONTINENTAL DIVIDE MAY PRODUCE LOCALLY GUSTY WINDS...A FEW MINUTES OF SMALL HAIL...AND HEAVY DOWNPOURS. DOWNPOURS MAY FILL ARROYOS AND DITCHES AND BLOCK LOW WATER CROSSINGS IN SPOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND LABOR DAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING IN THE AFTERNOON OVER THE CENTRAL MOUNTAIN CHAIN...THE SANGRE DE CRISTO MOUNTAINS...AND THE CONTINENTAL DIVIDE MAY PRODUCE LOCALLY GUSTY WINDS...A FEW MINUTES OF SMALL HAL...AND HEAVY DOWNPOURS. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING FROM LOCALLY HEAVY RAINFALL. REPORT HAIL SIZES...SIGNIFICANT MEASURED WIND GUSTS OR WIND IMPACTS...AND MEASURED RAINFALL TO THE NATIONAL WEATHER SERVICE TOLL FREE AT 1.888.386.7637. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:32 PM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 118 min |
| Sep 5, 3:14 PM MST | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Sep 5, 3:21 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval | 114 min |
| Sep 5, 4:12 PM MST | Areal Flood Advisory | ABQ | Torrance | 93 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.